Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Sep 7, 2020, 4:14 PM EDT for Marion County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2020, 4:14 PM EDT (20:14 UTC)
- Expired
- Sep 7, 2020, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Cleveland, OH
County Marion County, OH
The radar
The Cleveland radar (KCLE), 129 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WWUS81 KCLE 072014
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
414 PM EDT Mon Sep 7 2020
OHZ027-028-036-072045-
Crawford-Wyandot-Marion-
414 PM EDT Mon Sep 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...
SOUTHEASTERN WYANDOT AND SOUTHWESTERN CRAWFORD COUNTIES...
At 414 PM EDT, a strong thunderstorm was located near Upper Sandusky,
moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bucyrus, Upper Sandusky, Morral, Nevada, Caledonia, North Robinson
and Harpster.
LAT...LON 4068 8335 4082 8333 4084 8285 4065 8286
4064 8293 4064 8295 4062 8296
TIME...MOT...LOC 2014Z 274DEG 26KT 4076 8330
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:02 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 7, 2:02 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
202 PM EDT Mon Sep 7 2020
.SYNOPSIS...
A weak cold front will move across the area this
afternoon, settling as a stationary front by tonight. This
stationary front will linger across the area through Tuesday. High
pressure will then build across the area through Friday.
&&
.NEAR TERM /THROUGH TUESDAY/...
As showers and thunderstorms continue to make their way across
the area, more are being observed developing upstream along the
cold front that is moving through the area this afternoon into
the evening. Primary concerns with this boundary is the training
of storms which is raising additional flooding concerns. There
remains a marginal severe weather possible this afternoon,
however flooding remains the largest concern. The remainder of
the forecast for the near term remains on track.
Previous Discussion...Shower and thunderstorm coverage is
increasing across parts of northern IN and southern MI this
early morning. This activity will continue east across northern
OH through the morning hours and early afternoon. This activity
remains elevated, though CLE/DTX VWP indicate 50 to 60 knots
just above the surface. For this reason, can't rule out this
convection bringing down some gustier winds around 40 to 50 mph
to the surface. Appears the most likely area this convection
would impact over the next several hours would be the vicinity
of Northwest Ohio.
Convection is expected to wane by the late morning/early afternoon
hours as it approaches the vicinity of the lakeshore or just inland.
Uncertainty remains on the progression of the accompanying
boundary/cold front and how much instability can be realized
across the area. Extensive cloud cover is expected which would
inhibit anything more than weak to moderate instability.
Effective shear appears to remain in the realm of moderately
strong, 35 to 40 knots, especially across northern OH. Not
expecting a widespread severe threat, but perhaps an isolated
severe storm or two remains a possibility in the afternoon hours
indicated by SWODY1 marginal risk.
Perhaps the bigger threat tomorrow afternoon could be heavy
rainfall. Warm cloud depths are expected to exceed 10kft with PWATs
around 1.6 to 1.7 inches in the vicinity of the initiating boundary.
Storm motions appear to be relatively fast (greater than 15 knots),
though vectors appear nearly parallel to the southwest to northeast
boundary axis so will have to watch for training storms.
Storms should begin to wane by the late evening hours as the
boundary layer stabilizes and convection exits the area. Following
the frontal passage, some residual moisture is possible across the
central and eastern basins of Lake Erie, coincident with a
convergent boundary. Wouldn't be surprised to see a waterspout or
two across this area, though confidence remains too low at this time
to include mention in the forecast. Overnight Monday, another area
of moisture will surge north across the area, mainly west of I-77,
associated with a psuedo weak warm front. Showers and thunderstorms
will be possible during this time through Tuesday morning. As the
front lifts north, strong capping appears to arrive across the area,
so keeping a dry forecast for much of the day Tuesday. Bumped up
temperatures a couple degrees to the upper 80s, especially along and
south of US-30 where solar heating appears maximized. The lowest
temperatures will be found along the lakeshore and across Northwest
Ohio, with highs in the upper 70s to lower 80s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Warm front will attempt to lift north of Lake Erie Tuesday night
with dry conditions expected through Wednesday night. It will be
warm on Wednesday with all locations well into the 80's. There could
be a several locations across the southern CWA that could reach 90
degrees. An upper level trough will move across the central Great
Lakes on Thursday with a cold front moving across the region. A few
showers/thunderstorms will be possible near and south of it as it
moves southward through the day. High pressure is expected to take
control of the region by Thursday night. It will be cooler on
Thursday with highs mostly in the 70's. If the front is slow enough
the southern CWA could still touch 80 degrees.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
Really dont have much confidence in the extended forecast with
models continuing to struggle with how to handle the movement of low
pressure out of the southwestern US. There continues to be large
changes from day to day with all the models. Latest trends lift the
low from the southwestern US to the upper Great Lakes by Sunday.
This is not a typical scenario. We will continue to watch and see if
the northern jet stream can really phase with this low and pull it
northward. Will keep temperatures very close to seasonal averages
through the long term.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Mixed conditions across the area are expected to continue
through the evening as showers and thunderstorms continue to
move through ahead of a cold front. All TAF sites are
experiencing fluctuations in ceilings, visibilities, and
predominant weather across the area which will continue
through at least 02Z for terminals. Terminals impacted by storms
can expect to experience reduced visibilites to MVFR, and likely
IFR conditions, as heavy rainfall is anticipated. These storms
have continued to train over the region. Conditions will improve
to MVFR/VFR overnight. Winds have diminished across the western
area, with locally stronger gusts up to 20 knots still reported
for eastern sites which should diminish by 20Z. Winds will be
from the southwest at 5 to 10 knots before calming to southeast
winds by tomorrow morning.
Outlook...Non-VFR possible in lower ceilings and/or
showers/thunderstorms on Tuesday.
&&
.MARINE...
Strongest south to southwest winds will be this
morning. Looks like we will remain around 30 knots with a few
gusts around 40 knots. So just below gales. Will continue with
the current headlines for the small craft advisory. Beach
hazards statement looks a bit questionable but there could be
just enough southwesterly component to get waves directed toward
the shoreline. So no changes to this headline at this time. The
water levels across the western basin will lower through mid
morning but believe we should not get below 35 inches above low
water datum which is about 6 inches above the critical mark for
safe shipping.
Winds decrease through the morning as the low level jet pulls away
from the region. A cold front should cross the lake around midday
with a westerly shift expected through the afternoon. This cold
front then stalls over central Ohio tonight but will return north
of the lake as a warm front by late Tuesday. Northeast winds will
increase late tonight and persist into Tuesday evening so expect
higher water levels across the western basin. Dont think we will
have any flooding issues but something to monitor. Winds are
expected to become light and variable Tuesday night into Wednesday.
Beyond Wednesday it appears a frontal boundary will once again sag
southward across the lake with northerly winds returning. Currently
winds are under 15 knots so even with the longer fetch it appears
waves remain in the 2 to 4 foot range.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 5 PM EDT this afternoon for
OHZ012-089.
PA...Beach Hazards Statement until 5 PM EDT this afternoon for
PAZ001.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for
LEZ147>149.
Small Craft Advisory until 2 PM EDT this afternoon for
LEZ142>146.
&&
SYNOPSIS...Kahn
NEAR TERM...Campbell/Kahn
SHORT TERM...MM
LONG TERM...MM
AVIATION...Campbell
MARINE...MMHazardous weather outlook, Sep 7, 3:55 AM EDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 355 AM EDT Mon Sep 7 2020 OHZ003-006-008-017>019-027-028-036-080800- Lucas-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-Marion- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Some thunderstorms may reach strong levels with wind gusts up to 40 mph possible, mainly through this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ007-009>011-080800- Ottawa-Erie-Lorain-Cuyahoga- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. There is a moderate risk of rip currents which could cause hazardous swimming conditions, mainly through the morning and early afternoon hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-080800- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Southern Erie- Crawford- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms will develop this afternoon across the area. Some thunderstorms may reach strong to severe levels with the main threats being damaging wind gusts, hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ012-089-PAZ001-080800- Lake-Ashtabula Lakeshore-Northern Erie- 355 AM EDT Mon Sep 7 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-080800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. South to southwest winds around 30 knots will continue across the lake through the morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 7, 3:14 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 2 SW BRUNSWICK 41.23N 81.84W
09/07/2020 MEDINA OH PUBLIC
VEHICLE STRANDED IN WATER AT LAUREL AND PEARL ROADS.
&&
CLARKLocal storm report, Sep 7, 3:19 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
319 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN NORTH RIDGEVILLE 41.39N 82.02W
09/07/2020 M3.42 INCH LORAIN OH NWS EMPLOYEE
RAINFALL TOTAL AS OF 2 PM
&&
AMLocal storm report, Sep 7, 3:41 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 3 SW NORTH ROYALTON 41.28N 81.79W
09/07/2020 M4.33 INCH CUYAHOGA OH NWS EMPLOYEE
RAINFALL SINCE 8 AM
&&
AMSpecial weather statement, Sep 7, 3:45 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
345 PM EDT Mon Sep 7 2020
OHZ019-028>030-072015-
Crawford-Huron-Richland-Ashland-
345 PM EDT Mon Sep 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL HURON...
RICHLAND...ASHLAND AND EASTERN CRAWFORD COUNTIES...
At 345 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of New London to near
Crestline. Movement was east at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Mansfield, Ashland, Galion, Shelby, Ontario, Lexington, Crestline,
Plymouth, Hayesville, Savannah, Polk, Sullivan, Greenwich,
Perrysville, Lucas, Jeromesville, Bailey Lakes, Tiro, Mifflin and
Rowsburg.
LAT...LON 4069 8262 4071 8263 4071 8282 4072 8283
4100 8281 4106 8252 4104 8217 4099 8217
4099 8213 4067 8213 4067 8222 4066 8222
TIME...MOT...LOC 1945Z 264DEG 45KT 4103 8251 4083 8281
SaundersLocal storm report, Sep 7, 3:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
353 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HEAVY RAIN E RAVENNA 41.16N 81.24W
09/07/2020 M3.12 INCH PORTAGE OH COCORAHS
TOTAL RAINFALL AS OF 330 PM
&&
AMSpecial weather statement, Sep 7, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
414 PM EDT Mon Sep 7 2020
OHZ027-028-036-072045-
Crawford-Wyandot-Marion-
414 PM EDT Mon Sep 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...
SOUTHEASTERN WYANDOT AND SOUTHWESTERN CRAWFORD COUNTIES...
At 414 PM EDT, a strong thunderstorm was located near Upper Sandusky,
moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bucyrus, Upper Sandusky, Morral, Nevada, Caledonia, North Robinson
and Harpster.
LAT...LON 4068 8335 4082 8333 4084 8285 4065 8286
4064 8293 4064 8295 4062 8296
TIME...MOT...LOC 2014Z 274DEG 26KT 4076 8330
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:00 AM EDT | Special Marine Warning | CLE | 90 min | |
| Sep 7, 6:39 AM EDT | Special Weather Statement | CLE | Erie | 51 min |
| Sep 7, 6:57 AM EDT | Special Weather Statement | CLE | Cuyahoga, Lorain | 33 min |
| Sep 7, 7:52 AM EDT | Special Weather Statement | CLE | Cuyahoga, Erie, Geauga, Lake, Lorain | 83 min |
| Sep 7, 7:58 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Erie, Geauga, Huron, Lake, Lorain and 5 more | 4 hr |
| Sep 7, 8:26 AM EDT | Flash Flood Warning | CLE | Cuyahoga, Erie, Geauga, Huron, Lake, Lorain and 5 more | 6 hr |
| Sep 7, 9:06 AM EDT | Special Weather Statement | CLE | Medina, Portage, Summit | 54 min |
| Sep 7, 10:26 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga, Portage, Trumbull | 4 hr |
| Sep 7, 11:26 AM EDT | Areal Flood Advisory | CLE | Lorain, Medina, Portage, Summit, Trumbull | 5 hr |
| Sep 7, 11:33 AM EDT | River Flood Warning | CLE | Cuyahoga | 17 hr |
| Sep 7, 12:39 PM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Stark, Summit | 3 hr |
| Sep 7, 12:42 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Sandusky, Seneca | 3 hr |
| Sep 7, 1:12 PM EDT | Flash Flood Warning | CLE | Mahoning | 3 hr |
| Sep 7, 1:50 PM EDT | Flash Flood Warning | CLE | Lorain, Medina, Portage, Summit | 4 hr |
| Sep 7, 1:59 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lorain, Medina, Summit | 4 hr |
| Sep 7, 2:05 PM EDT | Special Weather Statement | CLE | Knox | 25 min |
| Sep 7, 2:40 PM EDT | Special Weather Statement | CLE | Holmes | 35 min |
| Sep 7, 3:12 PM EDT | Special Weather Statement | CLE | Crawford | 33 min |
| Sep 7, 3:45 PM EDT | Special Weather Statement | CLE | Ashland, Richland | 30 min |
| Sep 7, 4:13 PM EDT | Areal Flood Advisory | CLE | Mahoning | 3 hr |
| Sep 7, 4:22 PM EDT | Special Weather Statement | CLE | Holmes, Wayne | 38 min |
| Sep 7, 4:29 PM EDT | Tornado Warning | CLE | Ashland, Knox, Richland | 31 min |
| Sep 7, 4:54 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| Sep 7, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox | 48 min |
| Sep 7, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 59 min |
| Sep 7, 5:20 PM EDT | River Flood Warning | CLE | Lake | 8 hr |
| Sep 7, 5:41 PM EDT | Areal Flood Advisory | CLE | Medina, Summit | 2 hr |
| Sep 7, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 31 min |
| Sep 7, 5:48 PM EDT | Tornado Warning | CLE | Knox | 30 min |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.